Alert archive / Florida / Flash Flood Warnings in 2020
Flash Flood Warning 18, NWS Jacksonville, FL
NWS Jacksonville, FL issued this flash flood warning at Sep 13, 2020, 9:16 AM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 72 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 13, 2020, 9:16 AM EDT (13:16 UTC)
- Expired
- Sep 13, 2020, 10:28 AM EDT
- In force
- 72 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 41 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 1.3 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1579 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
389
WGUS52 KJAX 131316
FFWJAX
FLC019-031-109-131445-
/O.NEW.KJAX.FF.W.0018.200913T1316Z-200913T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Jacksonville FL
916 AM EDT Sun Sep 13 2020
The National Weather Service in Jacksonville has issued a
* Flash Flood Warning for...
Northeastern Clay County in northeastern Florida...
South Central Duval County in northeastern Florida...
Northwestern St. Johns County in northeastern Florida...
* Until 1045 AM EDT.
* At 915 AM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Jacksonville, Orange Park, Fruit Cove, Mandarin, World Golf
Village, Bayard, Durbin, Switzerland, Nocatee, Nas Jax and
Bellair-Meadowbrook Terrace.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses
as well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3019 8173 3025 8171 3021 8161 3015 8149
3009 8139 2998 8136 2997 8147 3008 8166
3018 8173
FLASH FLOOD...RADAR INDICATED
$$
HESS1 follow-up statement
704
WGUS72 KJAX 131428
FFSJAX
Flash Flood Statement
National Weather Service Jacksonville FL
1028 AM EDT Sun Sep 13 2020
FLC019-031-109-131438-
/O.CAN.KJAX.FF.W.0018.000000T0000Z-200913T1445Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Clay FL-Duval FL-St. Johns FL-
1028 AM EDT Sun Sep 13 2020
...FLASH FLOOD WARNING IS CANCELLED FOR NORTHEASTERN CLAY, SOUTH
CENTRAL DUVAL AND NORTHWESTERN ST. JOHNS COUNTIES...
Flood waters have begun to recede. Flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
LAT...LON 3019 8173 3025 8171 3021 8161 3015 8149
3009 8139 2998 8136 2997 8147 3008 8166
3018 8173
$$
HESSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this flash flood warning went out at Sep 13, 7:36 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, Sep 13, 7:36 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
736 AM EDT Sun Sep 13 2020
.AVIATION...
[Through 12Z Monday]
Waves of showers/embedded storms will impact all of the TAF sites
with MVFR VSBYS/CIGS and gusty winds to 30 knots this morning and
through the afternoon hours and have continued TEMPO groups
through 20z, then activity should fade towards the evening hours
and have changed back to VCSH conds with general VFR conds for the
overnight hours for now as slightly drier airmass pushes in aloft.
&&
.PREV DISCUSSION [325 AM EDT]...
.NEAR TERM [Through Tonight]...
Tropical Storm Sally was located to the southwest of the Tampa
area early this morning, and the tropical storm will continue to
move slowly to the west northwest today. Showers were increasing
in coverage early this morning over the local Atlantic waters and
pushing into coastal areas. Deep tropical moisture will continue
to stream across the area today, leading to waves of showers and
embedded storms. Storms could produce wind gusts 40-50 mph.
Rainfall totals of 1 to 2 inches with locally higher amounts will
be possible over north central FL and the Suwannee Valley. A risk
for isolated flooding is possible with any training of storms. WPC
continues to paint much of northeast Florida in a marginal threat
for excessive rainfall. A tight pressure gradient will remain in
place today due to high pressure to the north and Tropical Storm
Sally to the southwest. East to southeast onshore flow 15-20 mph
at the coast with gusts 25-30 mph will continue today, with
lighter winds inland.
Drier air will begin to wrap into the area tonight as Tropical
Storm Sally pushes further west into the Gulf of Mexico. This will
lead to showers and embedded storms ending across much of the area
this evening, with widely scattered coastal showers continuing
overnight.
Highs today will be in the mid to upper 80s, with lows in the 70s.
.SHORT TERM [Monday Through Tuesday]...
As Sally continues to move west-northwestward across the GoMex on
Monday, low level southeasterly flow will prevail across the
local area. Deep tropical moisture feeding Sally will be in place
across the western half of the FL Peninsula still, with a ribbon
of drier air moving into SE GA and coastal NE FL. Numerous showers
and embedded thunderstorms will be focused in the region with
higher moisture, mostly south of a line from Flagler Beach to
Jasper, FL, with decreasing coverage north of this line. Highs
will still be in the upper 80s to around 90.
On Tuesday, Sally will begin to slowly slide northward and that
rich tropical moisture will build north into NE FL and SE GA.
Meanwhile, a cold front will lay out across central GA. Between
the tropical moisture and front, expecting more widespread
coverage of showers and thunderstorms across the area on Tuesday.
Daytime temperatures will trend cooler with the higher coverage of
storms, with highs in the mid-upper 80s.
.LONG TERM [Wednesday Through Sunday]...
Wednesday-Wednesday night, an approaching mid-upper level trough
in the Srn Plains is poised to sweep eastward and pick up Sally.
Meanwhile, the front to our north will push further south and
bring notably cooler afternoon temperatures (low 80s!) to SE GA.
Temperatures will warm right back up Thursday, however, as the
front regresses back to the north and Sally's remnants embedded in
a second front approach the area from the west. This pattern will
bring continued scattered to numerous showers with embedded
thunderstorms to the area through the end of the work week. The
cold front is forecast to finally push through the area Saturday,
bringing those low 80s back into SE GA this weekend and lows
possibly dipping into the mid 60s.
.MARINE...
Elevated easterly winds and seas will be remain over the waters
through early this week between high pressure northeast of the
region and Tropical Storm Sally. High pressure will strengthen
northeast of the region Tuesday shifting a weak cold front south
across the local waters.
Rip Currents: High risk of rip currents for NE FL and SE GA
beaches through Monday.
.HYDROLOGY...
Rainfall amounts of 1-2 inches are expected over north central
Florida and the Suwannee Valley of NE FL with locally higher
amounts possible today into Monday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 86 73 88 73 84 / 60 30 50 20 70
SSI 87 78 87 77 84 / 70 40 40 30 80
JAX 88 76 90 75 87 / 80 40 60 20 80
SGJ 88 77 88 76 88 / 80 40 60 20 70
GNV 88 74 89 74 88 / 90 50 80 30 80
OCF 88 74 89 74 89 / 90 40 80 40 80
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through Monday evening for Coastal Duval-
Coastal Flagler-Coastal Nassau-Coastal St. Johns.
GA...High Rip Current Risk through Monday evening for Coastal Camden-
Coastal Glynn.
AM...Small Craft Advisory until 3 PM EDT Tuesday for Waters from
Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60
NM.
Small Craft Advisory until 6 PM EDT this evening for Waters from
Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM.
&&In the hours before
Local storm report, Sep 13, 5:55 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
555 AM EDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 AM TSTM WND GST 1 N MARINELAND 29.67N 81.21W
09/13/2020 M43 MPH AMZ454 FL MESONET
MARINELAND WEATHERSTEM REPORTED PEAK GUST OF
43 MPH.
&&
KNSpecial weather statement, Sep 13, 6:22 AM EDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
622 AM EDT Sun Sep 13 2020
FLZ025-032-033-037-038-125-133-138-131115-
Coastal Flagler FL-Coastal St. Johns FL-Inland Duval FL-Putnam FL-
Inland Flagler FL-Clay FL-Coastal Duval FL-Inland St. Johns FL-
622 AM EDT Sun Sep 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...ST. JOHNS...
NORTHEASTERN PUTNAM...CLAY AND SOUTHERN DUVAL COUNTIES UNTIL 715 AM
EDT...
* At 622 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Bunnell, moving northwest at 25
mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Palm Coast, Saint Augustine, Palatka, Orange Park, Green Cove
Springs, Flagler Beach, Bunnell, Hastings, East Palatka and Ponte
Vedra Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2941 8115 2935 8115 2927 8129 2998 8205
3019 8205 3038 8137 2946 8110 2943 8110
TIME...MOT...LOC 1022Z 151DEG 23KT 2939 8125
HESSSpecial weather statement, Sep 13, 7:18 AM EDT, 1 hour 58 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
718 AM EDT Sun Sep 13 2020
FLZ024-025-032-033-037-038-124-125-133-138-131215-
Coastal Flagler FL-Coastal St. Johns FL-Inland Duval FL-Putnam FL-
Inland Flagler FL-Inland Nassau FL-Coastal Nassau FL-Clay FL-
Coastal Duval FL-Inland St. Johns FL-
718 AM EDT Sun Sep 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER...NASSAU...ST. JOHNS...
NORTHEASTERN PUTNAM...CLAY AND DUVAL COUNTIES UNTIL 815 AM EDT...
* At 717 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Saint Augustine, moving
northwest at 30 mph.
* Wind gusts up to 50 mph and minor flooding due to heavy rainfall is
possible with this storm.
* Locations impacted include...
Jacksonville, Palm Coast, Saint Augustine, Fernandina Beach,
Palatka, Orange Park, Green Cove Springs, Flagler Beach, Hilliard
and Bunnell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2943 8110 2941 8115 2929 8115 2926 8120
2926 8131 2994 8203 3036 8205 3058 8201
3068 8205 3070 8146 3048 8138 3024 8134
2952 8110
TIME...MOT...LOC 1117Z 142DEG 27KT 2990 8142
HESSLocal storm report, Sep 13, 7:30 AM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
730 AM EDT SUN SEP 13 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 AM TSTM WND GST MARINELAND 29.66N 81.21W
09/13/2020 M46.00 MPH Flagler FL EMERGENCY MNGR
EMERGENCY MANAGER RELAYED MESONET REPORT OF WIND GUST TO
46 MPH AT MARINELAND.
&&
JHESSSpecial weather statement, Sep 13, 8:58 AM EDT, 18 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
858 AM EDT Sun Sep 13 2020
FLZ025-032-033-037-125-133-131345-
Coastal St. Johns FL-Inland Duval FL-Putnam FL-Clay FL-
Coastal Duval FL-Inland St. Johns FL-
858 AM EDT Sun Sep 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR ST. JOHNS...NORTHEASTERN
PUTNAM...NORTHEASTERN CLAY AND EASTERN DUVAL COUNTIES UNTIL 945 AM
EDT...
* At 857 AM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from Guana
River State Park to near Hastings. Movement was northwest at 25
mph.
* Wind gusts of 40 to 45 mph and minor flooding due to heavy
rainfall is possible with these storms.
* Locations impacted include...
Jacksonville, Orange Park, Green Cove Springs, Hastings, Unf,
Mandarin, Fruit Cove, Arlington, Ponte Vedra Beach and Neptune
Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2962 8143 2999 8192 3051 8157 3048 8138
3025 8135 3021 8133 3008 8131
TIME...MOT...LOC 1257Z 136DEG 20KT 3005 8138 2974 8146
HESSSpecial weather statement, Sep 13, 9:08 AM EDT, 8 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
908 AM EDT Sun Sep 13 2020
FLZ033-038-133-138-131400-
Coastal Flagler FL-Coastal St. Johns FL-Inland Flagler FL-
Inland St. Johns FL-
908 AM EDT Sun Sep 13 2020
...SIGNIFICANT WEATHER ADVISORY FOR FLAGLER AND SOUTHEASTERN ST.
JOHNS COUNTIES UNTIL 1000 AM EDT...
* At 908 AM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Ormond-By-the-Sea, moving
northwest at 25 mph.
* Wind gusts up to 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Palm Coast, Saint Augustine, Flagler Beach, Bunnell, Saint
Augustine Beach, Marineland, Vilano Beach, South Ponte Vedra,
Crescent Beach and Saint Augustine Shores.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2946 8110 2946 8112 2943 8110 2941 8115
2926 8115 2927 8123 2955 8150 3013 8131
2952 8110
TIME...MOT...LOC 1308Z 136DEG 20KT 2940 8108
HESSThe office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 8:19 PM EDT | Special Weather Statement | JAX | Saint Johns | 41 min |
| Sep 13, 3:27 AM EDT | Special Weather Statement | JAX | Duval | 33 min |
| Sep 13, 4:22 AM EDT | Special Marine Warning | JAX | 53 min | |
| Sep 13, 4:25 AM EDT | Special Weather Statement | JAX | Nassau | 50 min |
| Sep 13, 5:20 AM EDT | Special Weather Statement | JAX | Saint Johns | 40 min |
| Sep 13, 5:54 AM EDT | Special Weather Statement | JAX | Saint Johns | 51 min |
| Sep 13, 6:22 AM EDT | Special Weather Statement | JAX | Clay, Flagler, Saint Johns | 53 min |
| Sep 13, 6:37 AM EDT | Special Marine Warning | JAX | 113 min | |
| Sep 13, 7:18 AM EDT | Special Weather Statement | JAX | Clay, Duval, Flagler, Nassau, Saint Johns | 57 min |
| Sep 13, 7:41 AM EDT | Areal Flood Warning | JAX | Clay, Duval, Flagler, Putnam, Saint Johns | 3 hr |
| Sep 13, 8:33 AM EDT | Special Marine Warning | JAX | 117 min | |
| Sep 13, 8:58 AM EDT | Special Weather Statement | JAX | Clay, Duval, Saint Johns | 47 min |
| Sep 13, 9:08 AM EDT | Special Weather Statement | JAX | Flagler | 52 min |
| Sep 13, 9:30 AM EDT | Special Marine Warning | JAX | 60 min | |
| Sep 13, 11:28 AM EDT | Special Weather Statement | JAX | Flagler, Saint Johns | 47 min |
| Sep 13, 11:31 AM EDT | Special Marine Warning | JAX | 59 min | |
| Sep 13, 12:20 PM EDT | Special Weather Statement | JAX | Duval | 40 min |
| Sep 13, 12:45 PM EDT | Special Weather Statement | JAX | Flagler, Marion, Putnam | 60 min |
| Sep 13, 12:47 PM EDT | Special Marine Warning | JAX | 58 min | |
| Sep 13, 12:50 PM EDT | Special Marine Warning | JAX | 55 min | |
| Sep 13, 1:01 PM EDT | Special Weather Statement | JAX | Duval | 44 min |
| Sep 13, 1:45 PM EDT | Special Weather Statement | JAX | Marion | 45 min |
| Sep 13, 1:53 PM EDT | Special Weather Statement | JAX | Nassau | 52 min |
| Sep 13, 2:25 PM EDT | Special Weather Statement | JAX | Alachua, Clay | 50 min |
| Sep 13, 2:36 PM EDT | Special Weather Statement | JAX | Marion | 54 min |
| Sep 13, 3:15 PM EDT | Special Weather Statement | JAX | Baker, Bradford, Clay, Duval, Saint Johns, Union | 45 min |
| Sep 13, 3:55 PM EDT | Special Weather Statement | JAX | Columbia, Union | 50 min |
| Sep 13, 4:25 PM EDT | Special Weather Statement | JAX | Hamilton, Suwannee | 50 min |
| Sep 13, 5:15 PM EDT | Special Weather Statement | JAX | Hamilton | 45 min |
| Sep 13, 6:01 PM EDT | Special Weather Statement | JAX | Putnam | 44 min |
Nearby
Flash Flood Warnings in Florida, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.